Alert archive / Georgia / Freeze Warnings in 2018

Freeze Warning 14, NWS Atlanta, GA

November 10, 201849 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Nov 10, 2018, 10:24 AM EST for 49 counties in Georgia. It took effect at Nov 10, 2018, 9:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2018, 10:24 AM EST (15:24 UTC)
In effect from
Nov 10, 2018, 9:00 PM EST
Expired
Nov 11, 2018, 10:00 AM EST
In force
13 hr
Issued by
NWS Atlanta, GA
All 49 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 80 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -210 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-210 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS72 KFFC 101524
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1024 AM EST Sat Nov 10 2018


GAZ001>009-011>016-019>021-030-031-041-042-102330-
/O.EXP.KFFC.FZ.W.0013.000000T0000Z-181110T1500Z/
/O.UPG.KFFC.FZ.A.0012.181111T0200Z-181111T1500Z/
/O.NEW.KFFC.FZ.W.0014.181111T0200Z-181111T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-Carroll-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, and Carrollton
1024 AM EST Sat Nov 10 2018

...THIS MORNINGS FREEZE WARNING HAS EXPIRED...


&&

$$

GAZ022>025-027-032>039-043>048-052>057-066>068-102330-
/O.UPG.KFFC.FZ.A.0012.181111T0200Z-181111T1500Z/
/O.NEW.KFFC.FZ.W.0014.181111T0200Z-181111T1500Z/
Forsyth-Hall-Banks-Jackson-Madison-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton-
DeKalb-Rockdale-Walton-Newton-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Troup-Meriwether-Pike-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Douglasville, East Point, Decatur, 
Conyers, Covington, Newnan, Peachtree City, and Griffin
1024 AM EST Sat Nov 10 2018

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST
SUNDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from 9 PM this evening to
10 AM EST Sunday. The Freeze Watch is no longer in effect.

* TEMPERATURES...Upper 20s to lower 30s.

* TIMING...9 PM EST this evening through 10 AM EST Sunday.

* IMPACTS...Freezing temperatures could kill sensitive vegetation
  and damage unprotected outdoor plumbing. 

* Locations...North Georgia and parts of west central Georgia,
  along and north of a line from LaGrange to Griffin to Covington
  to Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
3 follow-up statements
967 
WWUS72 KFFC 101951
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
251 PM EST Sat Nov 10 2018


GAZ001>009-011>016-019>025-027-030>039-041>048-052>057-066>068-
110400-
/O.CON.KFFC.FZ.W.0014.181111T0200Z-181111T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Troup-
Meriwether-Pike-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, and Griffin
251 PM EST Sat Nov 10 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST SUNDAY...

* TEMPERATURES...Upper 20s to lower 30s.

* TIMING...9 PM EST this evening through 10 AM EST Sunday.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

* Locations...North Georgia and parts of west central Georgia, 
  along and north of a line from LaGrange to Griffin to 
  Covington to Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
758 
WWUS72 KFFC 110213
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
913 PM EST Sat Nov 10 2018



GAZ001>009-011>016-019>025-027-030>039-041>048-052>057-066>068-
111015-
/O.CON.KFFC.FZ.W.0014.000000T0000Z-181111T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Troup-
Meriwether-Pike-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, and Griffin
913 PM EST Sat Nov 10 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* TEMPERATURES...Upper 20s to lower 30s.

* TIMING...Through 10 AM EST Sunday.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

* Locations...North Georgia and parts of west central Georgia, 
  along and north of a line from LaGrange to Griffin to 
  Covington to Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
412 
WWUS72 KFFC 110905
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
405 AM EST Sun Nov 11 2018

GAZ001>009-011>016-019>025-027-030>039-041>048-052>057-066>068-
111500-
/O.CON.KFFC.FZ.W.0014.000000T0000Z-181111T1500Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Troup-
Meriwether-Pike-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, and Griffin
405 AM EST Sun Nov 11 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* TEMPERATURES...Upper 20s to around freezing.

* TIMING...Through 10 AM EST Sunday.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

* Locations...North Georgia and parts of west central Georgia, 
  along and north of a line from LaGrange to Griffin to 
  Covington to Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 10, 6:50 AM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Nov 10, 6:50 AM EST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
650 AM EST Sat Nov 10 2018

.UPDATE...

12z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 407 AM EST Sat Nov 10 2018/

SHORT TERM /Today through Sunday/...

Blustery start to the weekend in post cold front regime as enhanced
NW gradient winds usher in a strong ridge of high pressure. Winds
should gradually decrease by afternoon and some lingering cold
advection stratocu across parts of the north should scatter out
later this morning to allow for mostly sunny but chilly day. Highs
will struggle to reach the 50 deg mark in the NW half of the CWA.

Continued Freeze Watch for tonight into Sunday morning for much of
north GA and parts of west central, given expected upper 20s to
lower 30s.

Sunday will continue to be abnormally cold with highs still about 15
deg below climo (low to mid 50s) as the aforementioned high quickly
slides eastward and starts to build in a CAD wedge as we transition
into the long term. Progged thermal columns indicate mid-level
moisture return by the afternoon so will gradually get some alto
clouds building in and introduced a slight chance for showers in the
SW. If you can stand the cooler temps, the weekend will definitely
be a lot more pleasant than the start of the work week.

Baker

&&

.LONG TERM /Sunday Night through Friday/...

A shift to a wetter pattern will be underway to begin the extended
period. On Sunday night, the high pressure driving the cold, dry
pattern in the short term will shift eastward into the Atlantic.
Meanwhile, a surface low will develop in the western Gulf of Mexico
and begin to push northeastward. Moisture ahead of the surface low
will progressively move into the forecast area beginning on Sunday.
Cloud coverage will continue to increase on Sunday night and into
Monday, at which point overcast skies are expected throughout the
day. Rain chances will similarly increase from the southwest to the
northeast on Sunday night into Monday and PoPs in the 80-90% range
are anticipated area-wide by Monday afternoon.

CAD wedge will build in across northern Georgia on Monday, so high
temperatures are capped in the mid 40s across north Georgia at that
time. The surface low will move northeastward across Georgia on
Monday night and into Tuesday morning. As it does, the moisture
associated with the low will contribute to deep moisture ahead of a
deepening longwave trough associated with an upper-level closed low
in south-central Canada. This trough and an associated surface cold
front will drop into the midwestern states and as far south as
southeastern Texas at this time. In the deep moisture and
southwesterly flow ahead of this trough, we will see continued
rainfall throughout our region on Monday night and into the daytime
on Tuesday. With daytime temperatures only ranging from the mid 40s
to upper 50s on Monday and Tuesday, instability will be limited and
thunder is therefore not expected at this time. Overall, widespread
rainfall amounts of 2 to 3 inches are anticipated throughout the
region from this system.

GFS and ECMWF models are a bit inconsistent on when the front and
associated precipitation will clear the area to the southeast. For
now, GFS is faster and moves the cold front through by Tuesday
evening, while the ECMWF moves it out about 6 hours later in the
early morning hours Wednesday. Some uncertainty also still exists
regarding the timing of drying behind the frontal passage and if
any wraparound precipitation will linger behind the front. For now
it does not appear that any lingering precipitation will coincide
with subfreezing temperatures but this will need to be monitored
over the next few days for the potential for frozen precipitation
far northeast Georgia. After the passage of the cold front,
another surface high will build into the southeastern CONUS which
will promote colder and drier than average conditions from
Wednesday through the end of the extended period.

King

&&

.AVIATION...
12Z Update...
Aside from a few cold advection stratocu still hanging around in
post frontal regime, expect mostly clear conditions. Enhanced
gradient NW winds at 10-14 kts gusting 18-22 kts. Should lessen
some by afternoon and a shift NE to east by about 04/05z this
evening. Late period increase in alto deck from SW for Sunday
afternoon.

//ATL Confidence...12Z Update...
High on all elements.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  31  52  40 /   0   0   0  30
Atlanta         49  34  52  41 /   0   0   5  40
Blairsville     46  25  50  34 /   0   0  10  20
Cartersville    47  30  52  40 /   0   0  10  40
Columbus        55  37  58  46 /   0   0  20  40
Gainesville     51  32  51  39 /   0   0   0  30
Macon           56  36  56  43 /   0   0  10  40
Rome            47  29  53  40 /   0   0  10  40
Peachtree City  51  33  54  41 /   0   0  10  40
Vidalia         62  40  59  48 /   0   0   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from this evening through Sunday morning for the
following zones: Banks...Barrow...Bartow...Carroll...Catoosa...
Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...
Dawson...DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...
Gilmer...Gordon...Gwinnett...Hall...Haralson...Heard...Henry...
Jackson...Lumpkin...Madison...Meriwether...Murray...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike...
Polk...Rockdale...South Fulton...Spalding...Towns...Troup...
Union...Walker...Walton...White...Whitfield...Wilkes.

Freeze Warning until 10 AM EST this morning for the following
zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee...
Dade...Dawson...Fannin...Floyd...Gilmer...Gordon...Haralson...
Lumpkin...Murray...Paulding...Pickens...Polk...Towns...Union...
Walker...White...Whitfield.

&&

SHORT TERM...Baker
LONG TERM....King
AVIATION...Baker
Hazardous weather outlook, Nov 10, 5:00 AM EST, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EST Sat Nov 10 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
500 AM EST Sat Nov 10 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Freeze Warning is in effect Saturday morning until 10 AM for
northwest and far north Georgia. Freezing temperatures are once
again anticipated late Saturday night. These freezing
temperatures could damage sensitive vegetation and unprotected
outdoor plumbing.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Freezing temperatures are expected to affect portions of north and
west central Georgia on Sunday morning. Widespread freezing
temperatures will once again be possible for much of the area next
Wednesday and Thursday morning as well. These freezing
temperatures could damage sensitive vegetation and unprotected
outdoor plumbing.

Widespread rainfall is expected throughout north and central
Georgia on Monday and Tuesday, and could be heavy at times.
Localized flooding concerns are possible where heavy rainfall
occurs.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 8:27 PM ESTSpecial Weather StatementFFCTreutlen33 min

Nearby

Freeze Warnings in Georgia, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.